Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


why is takeing so long to seroconvert
Nov 7, 2009

Hi Dr. Bob

Why am am I not seroconverting. I have had thrush for 5 weeks now. Healthy people don't get thrush which is not responding to mycelex. I have the rash on face around eyes and on chest. I tested hiv dna pcr and antibody at 6 weeks, rna and antibody at 9 weeks, and home access at 13 weeks. All negative. my blood work is way off what it is normally moslty significant decreases not increases and doctors can't find the cause. Said the hiv antibody will become positive over time. Is seroconversion rare past 3 months common. My urine is also dark yellow always. And I have pain in neck elbows and collarbone area. I've never had these problem untill 3 months ago when I had sex with a sex worker. My doc said my labs are exactly what hiv would do to a cbc. Do I need to keep testing. Is there something else I could have contracted. Dr. Bob please help me. What is going on. Thank you in advance to your reply

Just turn positive already...

Response from Dr. Frascino

Hello,

Why are you taking so long to seroconvert to HIV-positive? The reason is you are not infected and consequently will not "seroconvert"!

Your negative HIV-antibody tests out to 13 weeks plus your undetectable quantitative PCR RNA and undetectable qualitative PCR DNA are definitive and conclusive. HIV is not your problem. No way. No how. No additional HIV tests are medically warranted. You don't need any more HIV tests, but you do need a new, more competent doctor. It is not possible to infer (or preclude) HIV disease based on CBC results!

Is seroconversion rare past three months without extenuating circumstances? Yes, extremely rare indeed.

I would suggest you fire your current doctor and get a second opinion from an internal medicine physician. Your new doctor will evaluate your current symptoms (dark urine, "thrush," aches and pains, etc.). It's entirely possible your "thrush" really isn't thrush. One thing is certain: Whatever is causing your symptoms, it's not HIV! Write back after you've had a more competent evaluation and I'll post your follow-up story.

Good luck.

Dr. Bob



Previous
Recent incident--pls help --will make a donation
Next
Hello again from crazy student

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement